Sign in to follow this  
Followers 0

seroquel and appetite changes

10 posts in this topic

Posted · Report post

I'm currently taking 100mg of seroquel at night for mania/anxiety/sleeping etc. the pdoc has decided to increase the dosage to 300 mg over the next two nights and according to him this should control my anxiety and cycling a little better. Does anyone else notice that they have a major lack of appetite with this? also it sedates me before I fall asleep to the point that i'm scared because my breathing is so shallow....anyone else experience this?

Share this post


Link to post
Share on other sites

Posted · Report post

I think it's usually known for an increase in appetite, but the reactions to meds are so individual. Sedation if pretty common too, hence its use as a sleep med. I haven't been on it, I'm sure other people will give you more helpful answers.

How's it working out for you otherwise?

Share this post


Link to post
Share on other sites

Posted (edited) · Report post

If anything, Seroquel has increased my appetite. I would agree the sedation can be a little scary sometimes. It made my heart beat a little funny, which was a little disconcerting. Since moving up to the higher levels, it hasn't been as bad for me. Have you let your pdoc know about your concerns?

Edited by synthetic

Share this post


Link to post
Share on other sites

Posted · Report post

Hi,

with every uppage of seroquel my sugar cravings have equally upped.

as for the sleeping...I get it too. some on CB have referred to this as "dead sleep." i interpret this as the shallow, very quiet breathing and it takes an explosion to wake me in the middle of the night.

if i sleep all night...then im up around 7-9am eat breakfast, take morning pills, and go back to bed.

db

Share this post


Link to post
Share on other sites

Posted · Report post

ah, seroquel...

i wasn't tired, but when i laid down i slept for 12-15 hours at a time.

i wanted food so bad that not even the wood of the cabinets was safe from my chowing.

i had horrible nightmares.

that about sums it up. my pdoc and i gave it 3 chances and every time it posed problems, so that ended our seroquel experimentations.

i hope things go better for you! i never experienced a decreased appetite, i wanted to eat everything.

Share this post


Link to post
Share on other sites

Posted · Report post

I'm taking 150mg, and I swear, it doesn't sedate me. I need klonopin to help me sleep, and even then I wake frequently throughout the night.

The sugar cravings, though... oh yeah, they're there. I haven't gained weight from it, but I haven't been able to lose any lately, just because of the stupid cravings. I've actually dropped what I'm doing and ran to a convenience store for jelly beans. Uuurgh.

Share this post


Link to post
Share on other sites

Posted · Report post

I didn't get any increase from seroquel since I started it, but then again I didn't have any cravings after being on zyprexa for a long while either. Mabye my body just is used to it. Like Dweii said, everybody's reactions are different. Doesn't sedate me either. I do understand your concern about the sedation and breathing. I've thought I might have accidently overdosed on too many downers before trying to calm myself down, only to find myself barely consious and telling myself to keep breathing. It's weird....I guess I didn't help any on this, sorry.

Share this post


Link to post
Share on other sites

Posted · Report post

When I tried Seroquel it made me always want something in my mouth at all times.

Now whether that was a Popsicle, a cigarette or a dick it didn't really matter! As long as it was something in my mouth at all times! It just gave me the absolute worst oral fixation EVER! So it wasn't really an appetite change as much as it was an oral fixation change.

Lucky (or unlucky) for me it dropped my seizure threshold through the floor so fast that I had to drop it from my med schedule before it could do any weight (or any other) changes.

Always looking on the brighter side...

Share this post


Link to post
Share on other sites

Posted · Report post

yeah it really hasn't increased my appetite but it makes me almost dehydrated! i've drank so much water today I feel like i'm going to drown! it was getting to the point right before they increased it, that it wasn't sedating me at all, or it was making me scared because my breathing was all wierd. and yeah it makes my heart beat kinda funny. but I took my new dosage last night and it knocked me out cold in about 30 minutes...then I slept for like 10 or 11 hours....which is really bad considering I have a 4 year old. Whew. But at least I finally sleep.....

Share this post


Link to post
Share on other sites

Posted · Report post

I wouldn't worry about the shallow breathing at night I have experienced that with regular doses of OTC sleeping pills its normal.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0